MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO-MEDICUS NG CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS BIO-MEDICUS NG CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96530-121
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of the bio-medicus nextgen femoral arterial or jugular venous cannulae, it was reported that the tip of the connectors on the cannulae were white, stressed and cracked.The cannulae were not used for the procedure.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that the tips were not obstructed.The cannulae were not heated or cooled prior to used.
 
Additional Manufacturer Narrative
Conclusion: after investigation the complaint is confirmed for a cracked cannula body connector based on the photo provided, however, no product has been returned to date.It is unknown what may have caused this occurrence.Root cause cannot be determined without the returned product; however, it is possible the hemostasis cap was not used when the introducer was placed into the cannula body prior to use and therefore, this complaint would most likely be the result of a use-related issue.This damage to the cannula connector can occur when the introducer is inserted into the cannula body without the use of the hemostasis cap.The introducer handle can cause stretching, crazing, or cracking when it is forced into the connector.The issue is more likely to occur with the arterial cannulae models with a clear hemostasis cap that is attached to the introducer on the provided protective sheath, however, the issue can also occur in the venous cannulae models with the blue hemostasis cap.Review of the device history record was not completed as there is no evidence to suggest manufacturing issues with the complaint device.A manufacturing investigation was completed for this failure mode.In this investigation the manufacturing process was reviewed, and the handle of the affected part is minimum, just pick and place into the packaging, no additional assembly.Review of in-process pictures show that pieces produced are in good condition.Product event notification and awareness was given to the production personnel about the implications and consequences that reported defect has on the field.Complaints received for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects because of this incidence.Medtronic will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIO-MEDICUS NG CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16776322
Report Number2184009-2023-00188
Device Sequence Number20545507
Product Code DWF
UDI-Device Identifier00763000116040
UDI-Public00763000116040
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K153598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96530-121
Device Catalogue Number96530-121
Device Lot Number225140293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/25/2023
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown